Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 3, 2016, 8:06 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 8:06 PM MDT (02:06 UTC)
- Expired
- Aug 3, 2016, 8:45 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3018 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
235 WWUS83 KLBF 040206 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM MDT WED AUG 3 2016 NEZ004-094-040245- WESTERN CHERRY NE-SHERIDAN NE- 806 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES UNTIL 845 PM MDT... AT 805 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF WHITE CLAY...OR 9 MILES SOUTHEAST OF PINE RIDGE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... IRWIN...HOOVER LAKE...MOUNT MARIA... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 95 AND 132. LAT...LON 4300 10177 4274 10176 4273 10249 4300 10250 TIME...MOT...LOC 0205Z 264DEG 32KT 4296 10238 $$ SNIVELY/POWER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:46 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 5:46 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 646 PM CDT WED AUG 3 2016 .SHORT TERM...(This evening through Thursday) Issued at 338 PM CDT Wed Aug 3 2016 Surface high pressure will be east of the forecast area by late this afternoon. A cold front will then drop south across northern Nebraska this evening bringing the next chance of showers and thunderstorms. The best chance for development will be across the northern counties this evening. The front will continue to drop south into Kansas by Thursday morning, however, thunderstorm chances diminish as the front continues to move southward and encounters slightly more stable air. Have included pops up to about 40 percent for areas mainly north of SR-2 from 00Z to about 08Z. Not expected much organized convection south of this area and any storms that do develop should be very isolated. Slight chance pops (near 20 percent) are in the forecast for mainly after 10Z across the southern locations. This front will remain stationary just south of the Nebraska/Kansas border throughout the day on Thursday. With the forecast area north of the front now, increased clouds and shower chances will continue through the day for locations mainly south of a Broken Bow to Ogallala line. Severe chances will be low as the front sits just to the south of the CWA. The only other major concern for Thursday will be increasing winds behind the front in the afternoon. North winds could gust as high as 25 to 30 mph. Much more desirable high temperatures also return for Thursday. Highs in the low to mid-80s across the forecast area. .LONG TERM...(Thursday night through Wednesday) Issued at 338 PM CDT Wed Aug 3 2016 Monsoonal moisture will remain in place across the Desert Southwest. This moisture will gradually spread into the region, along with Gulf moisture to bring increasing chances for showers and thunderstorms, especially by this weekend. Chance pops mainly south of I80 Thursday night as the front begins to stall out across central Kansas. The best focus will remain to our south across Kansas. For Friday through Saturday night, a closed upper low in southwest British Columbia and trough along the West Coast persists and the upper ridge holds across the southern plains. Monsoonal moisture, along with weak disturbances will rotate clockwise around the upper ridge center across Texas. Chances for showers and a few thunderstorms will increase during this timeframe. there will also be a noticeable cooldown, with mainly cloudy skies. Highs in the 70s Friday will cool further on Saturday to the upper 60s to lower 70s. Upper ridging with southwest flow aloft builds in Sunday through Tuesday, although a slight chances for storms persists. High temperatures return to near normal in the upper 80s to around 90 by Monday and the lower 90s by Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 640 PM CDT Wed Aug 3 2016 Scattered thunderstorms will continue to move to the east across northwest Nebraska early this evening. Some strong winds are possible with the storms. At KVTN some MVFR cigs are possible with the storms between 03z and 05z. Fropa expected around 07z at KVTN and the possibility of low level wind shear with a strong southerly low level jet. Further south VFR cigs and visibilities. Winds will shift to the north around 07z at KLBF. Northwest winds will increase over western Nebraska Thursday moring with gusts 25 to 35 kts. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...Roberg AVIATION...Power
Hazardous weather outlook, Aug 3, 2:38 PM MDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT WED AUG 3 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-042045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT WED AUG 3 2016 /238 PM MDT WED AUG 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. DANGEROUS HEAT INDEXES WILL CONTINUE ACROSS SOUTHWEST NEBRASKA AND ALONG THE SOUTH DAKOTA BORDER IN NORTH CENTRAL NEBRASKA THROUGH EARLY EVENING. HOT TEMPERATURES WILL COMBINE WITH A HUMID ATMOSPHERE TO CREATE HEAT INDEX VALUES BETWEEN 95 AND 99 DEGREES. THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHWEST SHERIDAN COUNTY AND THE FAR EASTERN PANHANDLE. A FEW STORMS MAY BE ON THE STRONG OR SEVERE SIDE WITH GUSTY ERRATIC WINDS AND HAIL POSSIBLE. THUNDERSTORMS WILL TRANSITION EASTWARD ACROSS THE SANDHILLS AND NORTHERN NEBRASKA LATE THIS EVENING AND OVERNIGHT...BUT THE OVERALL RISK FOR SEVERE WEATHER IS LOW TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY THURSDAY THROUGH SUNDAY AS A FRONT STALLS TO THE SOUTH OF THE REGION...BUT THE OVERALL RISK OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Aug 3, 5:41 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT WED AUG 3 2016
NEZ004-040030-
SHERIDAN NE-
541 PM MDT WED AUG 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
630 PM MDT...
AT 541 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HAY SPRINGS...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GORDON...RUSHVILLE...HAY SPRINGS...WHITE CLAY...CLINTON...
PINE RIDGE...LONE BUTTE...METCALF STATE WILDLIFE MANAGEMENT AREA...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...HOOVER LAKE...
MOUNT MARIA AND HIGHWAY 27 CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 111.
HIGHWAY 250 BETWEEN MILE MARKERS 44 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4300 10209 4264 10209 4264 10277 4277 10278
4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 2341Z 266DEG 25KT 4281 10268
SNIVELY/POWERSpecial weather statement, Aug 3, 6:49 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 649 PM MDT WED AUG 3 2016 NEZ094-040130- WESTERN CHERRY NE- 649 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 730 PM MDT... AT 648 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERRIMAN...OR 13 MILES SOUTH OF MARTIN...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MERRIMAN AND ELI. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 126 AND 158. HIGHWAY 61 BETWEEN MILE MARKERS 222 AND 231. LAT...LON 4299 10127 4287 10127 4286 10192 4300 10192 TIME...MOT...LOC 0048Z 264DEG 32KT 4298 10178 SNIVELY/POWER
Special weather statement, Aug 3, 8:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM MDT WED AUG 3 2016 NEZ004-094-040245- WESTERN CHERRY NE-SHERIDAN NE- 806 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES UNTIL 845 PM MDT... AT 805 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF WHITE CLAY...OR 9 MILES SOUTHEAST OF PINE RIDGE...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... IRWIN...HOOVER LAKE...MOUNT MARIA... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 95 AND 132. LAT...LON 4300 10177 4274 10176 4273 10249 4300 10250 TIME...MOT...LOC 0205Z 264DEG 32KT 4296 10238 SNIVELY/POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:42 PM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Aug 3, 9:31 PM MDT | Special Weather Statement | LBF | Grant | 59 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.